MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1070-020
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the interventional procedure was for the treatment of stenosis in the left subclavian artery via the radial artery access site with an 0.035-inch 300cm non-abbott guidewire and a 7fr sheath.A 4x20mm non-abbott device was delivered and inflation of the lesion site was attempted, but the lesion did not dilate.The 9x29mm omnilink elite stent delivery system was initially unable to cross the predilated lesion due to the calcified plaques proximal to the lesion.The 7x20mm armada 35 balloon dilatation catheter (bdc) met resistance during advancement to the lesion, then the armada balloon ruptured with the first inflation at 11 atmospheres due to the calcified plaques.The 7x40mm armada bdc was used as a replacement to further predilate the lesion, then the same 9x29 mm omnilink elite was successfully deployed.Subsequently, an 8x80mm non-abbott device was deployed in the subclavian artery proximal to the lesion and post-dilatation was performed with the 7x40mm armada bdc to complete the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the procedure was to treat stenosis in the left subclavian artery.It should be noted that the percutaneous transluminal angioplasty catheter (pta), armada 35/armada 35ll, global, instruction for use states: the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.In this case, it is unknown if the ifu violation contributed to the reported compliant.The investigation determined the reported complaints appear to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the heavily calcified anatomy resulting in the difficulty advancing the device.The balloon likely interacted with the challenging anatomy, resulting in the ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 - medical device problem code 1494 clarifier - incorrect anatomy.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19923760
Report Number2024168-2024-09306
Device Sequence Number20733537
Product Code LIT
UDI-Device Identifier08717648154775
UDI-Public(01)08717648154775(17)240831(10)10316G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberB1070-020
Device Catalogue NumberB1070-020
Device Lot Number10316G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035-INCH 300CM RADIFOCUS GUIDE WIRE; 7 FR SHEATH
Patient SexUnknown